Alert archive / New Jersey / Gale Watches in 2025

Gale Watch 24, NWS Philadelphia/Mount Holly

December 12, 2025

NWS Philadelphia/Mount Holly issued this gale watch at Dec 12, 2025, 1:56 PM EST. It took effect at Dec 14, 2025, 1:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 12, 2025, 1:56 PM EST (18:56 UTC)
In effect from
Dec 14, 2025, 1:00 PM EST
Expired
Dec 13, 2025, 2:50 PM EST
In force
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

023 
WHUS71 KPHI 121856
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
156 PM EST Fri Dec 12 2025

ANZ430-431-450>455-131000-
/O.NEW.KPHI.GL.A.0024.251214T1800Z-251215T1200Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
156 PM EST Fri Dec 12 2025

...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
MORNING...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  seas 3 to 6 ft possible.

* WHERE...Portions of Atlantic coastal waters and Delaware Bay 
  Waters. 

* WHEN...From Sunday afternoon through Monday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

MJL
2 follow-up statements
932 
WHUS71 KPHI 130601
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
101 AM EST Sat Dec 13 2025

ANZ450-451-132100-
/O.NEW.KPHI.SC.Y.0121.251213T1100Z-251213T2300Z/
/O.CON.KPHI.GL.A.0024.251214T1800Z-251215T1200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
101 AM EST Sat Dec 13 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM
EST THIS EVENING...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY MORNING...

* WHAT...For the Small Craft Advisory, southwest winds 10 to 20 
  kt with gusts up to 25 kt expected. For the Gale Watch, 
  northwest winds 20 to 30 kt with gusts up to 35 kt and seas 3 
  to 6 ft possible.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm and Coastal waters from Manasquan Inlet to Little 
  Egg Inlet NJ out 20 nm.

* WHEN...For the Small Craft Advisory, from 6 AM this morning to 
  6 PM EST this evening. For the Gale Watch, from Sunday 
  afternoon through Monday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ430-431-452>455-132100-
/O.CON.KPHI.GL.A.0024.251214T1800Z-251215T1200Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
101 AM EST Sat Dec 13 2025

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY MORNING...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 3 to 6 ft possible.

* WHERE...Portions of Atlantic coastal waters and Delaware Bay 
  Waters. 

* WHEN...From Sunday afternoon through Monday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
854 
WHUS71 KPHI 131950
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
250 PM EST Sat Dec 13 2025

ANZ450-451-141000-
/O.CAN.KPHI.SC.Y.0121.000000T0000Z-251213T2300Z/
/O.UPG.KPHI.GL.A.0024.251214T1800Z-251215T1200Z/
/O.NEW.KPHI.GL.W.0034.251214T1600Z-251215T1200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
250 PM EST Sat Dec 13 2025

...GALE WARNING IN EFFECT FROM 11 AM SUNDAY TO 7 AM EST MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  seas 3 to 6 ft expected.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm and Coastal waters from Manasquan Inlet to Little 
  Egg Inlet NJ out 20 nm.

* WHEN...From 11 AM Sunday to 7 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...A brief period of small craft advisory
  conditions Sunday afternoon will precede the onset of gale-
  force winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ430-431-453>455-141000-
/O.UPG.KPHI.GL.A.0024.251214T1800Z-251215T1200Z/
/O.NEW.KPHI.GL.W.0034.251214T1200Z-251215T1200Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
250 PM EST Sat Dec 13 2025

...GALE WARNING IN EFFECT FROM 7 AM SUNDAY TO 7 AM EST MONDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  seas 4 to 7 ft expected.

* WHERE...In Delaware Bay Waters, Delaware Bay waters north of 
  East Point NJ to Slaughter Beach DE and Delaware Bay waters 
  south of East Point NJ to Slaughter Beach DE. In Atlantic 
  coastal waters, Coastal waters from Great Egg Inlet to Cape 
  May NJ out 20 nm, Coastal waters from Cape May NJ to Cape 
  Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to 
  Fenwick Island DE out 20 nm.

* WHEN...From 7 AM Sunday to 7 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ452-141000-
/O.UPG.KPHI.GL.A.0024.251214T1800Z-251215T1200Z/
/O.NEW.KPHI.GL.W.0034.251214T1600Z-251215T1200Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
250 PM EST Sat Dec 13 2025

...GALE WARNING IN EFFECT FROM 11 AM SUNDAY TO 7 AM EST MONDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  seas 3 to 6 ft expected.

* WHERE...Coastal waters from Little Egg Inlet to Great Egg 
  Inlet NJ out 20 nm.

* WHEN...From 11 AM Sunday to 7 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...A brief period of small craft advisory
  conditions Sunday afternoon will precede the onset of gale-
  force winds.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

MJL

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Dec 12, 12:27 PM EST, 1 hour 29 minutes earlier.

Area forecast discussion, Dec 12, 12:27 PM EST, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1227 PM EST Fri Dec 12 2025

.SYNOPSIS...
High pressure builds into the region later today before
weakening and shifting to our south and east into Saturday. A
weak area of low pressure tracks nearby later Saturday night and
Sunday morning, with an arctic front crossing our area. The
center of arctic high pressure slides to our south Tuesday
before weakening as it shifts offshore Wednesday. A warm front
may slide by to our north Wednesday into Thursday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Relatively quiet period in the near term now that lake-effect
snow showers have mostly ended. The balance of today should be
notably less brutal than yesterday, with winds mostly staying in
the 10-15 mph range with notably lower and fewer gusts. With
some sun and slightly warmer day-time highs compared to
yesterday, it should feel considerably more comfortable outside.

Tonight, an approaching weak warm front will begin to spread
clouds across the region. A few models suggest a little light
precip may overspread the region before dawn Saturday, but right
now it looks more likely that low-level dry air should prevail
to make this nothing more than virga. With temps again falling
well below freezing in most areas, this could end up being a
little frozen or freezing precip if it was to materialize, but
again, odds fairly strongly favor nothing reaching the ground.
Will keep an eye on trends, however.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Temperatures below to well below average as another arctic
blast arrives. A snow event is expected to occur for Saturday
night and Sunday morning as the arctic blast arrives.

A robust closed low should be centered near the upper Great
Lakes Saturday. This will drive surface low pressure eastward
across Canada as the closed low pivots to the east. This will
send a cold front into our area Saturday night. The weather
conditions during the day Saturday look to be on the tranquil
side, although it will continue to be chilly (below average).
Clouds are expected to increase during the day, but moreso
during the evening as our next system starts to arrive.

As the aformentioned closed low pivots eastward, the axis of it
takes mostly more of a positive orientation. This will tend to
result in a surface low staying weaker and farther south along a
baroclinic zone. While there still remains some uncertainty
with the track of this surface wave, the main drivers of this
incoming precipitation event may be more tied to the mid to
upper level dynamics. As the strong upper-level trough gets
closer Saturday night and Sunday morning, a robust 250 mb jet
moves across our area and about the southern half of our region
gets into the right entrance region for a time. In addition, a
zone of strengthening 700- 850 mb frontogenesis crosses about
the southern half of our region. This may explain why some
guidance quickly develops the precipitation shield over our area
instead of moving one already developed into our area. An
examination of some model guidance via BUFKIT, the omega fields
(while not real strong) are nearly centered across the snow
growth region along with high relative humidity. It appears as
colder air gets drawn southeastward, snow ratios increase from
northwest to southeast. All of this would point to a zone of
potentially some increased snowfall intensity for a time early
Sunday morning. There still remains some potential on the
southern fringe of the precipitation shield that the
precipitation starts as some light rain or a mix of rain/snow
before changing to all snow. The model consensus puts the axis
of the maximum precipitation amounts very close to the I-95
corridor. It is noted that the NBM probabilities have increased
some particularly centered on the I-95 corridor. Still some
wiggle room with this as some shift in the mid to upper level
dynamics will pull or push the precipitation shield north or
south some.

Overall though, looks like 1-3 inches of snow across nearly the
entire area with an area of 4 inches possible. Total snowfall
amounts should be held down some as this system is a quick
mover. This is currently looking like a Winter Weather Advisory
event for at least portions of our area. Still some time though
and therefore after collaborating with our neighboring offices,
held off on issuing any advisories at this time.

As the system pivots eastward and the surface low shifts
farther offshore, arctic air will pour into our area as a west
to northwest wind increases on Sunday. This will result in
temperatures not going up all that much during the day Sunday
(they may actually fall some during the afternoon), and with a
gusty wind there will be a noticeable wind chill factor. Given
the current forecast of total snowfall, the gusty winds will
then result in some blowing snow. Air temperatures drop into the
teens Sunday night with some single digits possible in the
Poconos. A brisk wind will drive wind chills well down into the
single digits to near zero through Sunday night with some below
zero values mostly in the Poconos. If the wind remains strong
enough combined with even colder temperatures, some areas may be
very close to Cold Weather Advisory criteria later Sunday night
and early Monday morning.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Summary...Arctic air/bitter cold starts to ease during mid-week,
then it turns much milder Thursday.

Synoptic Overview...An upper-level trough and its associated
cyclonic flow continues across the East Monday into Tuesday,
then this eases and becomes more zonal aloft Tuesday into
Wednesday. The flow aloft then looks to back more Thursday ahead
of a potentially strengthening upper-level trough from the
Great Lakes to the lower Mississippi Valley. The center of
arctic high pressure slides just to our south Tuesday before
shifting offshore. A warm front may slide by to our north during
Wednesday as low pressure gradually pivots across the upper
Great Lakes region. The associated cold front may take some time
to shift eastward Thursday and therefore be well to our west.

For Monday and Tuesday...An upper-level trough and its
associated cyclonic flow remains in place during this time
frame. It could be enhanced for a brief time Monday night or
Tuesday as a stronger shortwave dives southeastward out of the
Great Lakes and across our area. The center of arctic high
pressure builds well south of our area by later Monday, and with
strong low pressure in the Canadian Maritimes, a tightened
pressure gradient will remain across our area Monday. This will
keep a gusty west-northwest surface wind going Monday which will
add to the already bitterly cold conditions. High temperatures
on Monday should remain below freezing for nearly our entire
area, and with the added wind, this will continue to drive down
the wind chill. While the center of the high is well to our
south Tuesday before starting to shift offshore, its axis
extending northward slides over our area. This will result in
much less wind on Tuesday. It will still be rather cold, however
the harsh conditions will start to ease through the day. As the
air mass undergoes some moderation, temperatures are not
expected to be quite as cold Tuesday night compared to Monday
night.

For Wednesday and Thursday...A pattern change should result in
a surge of much milder air across our area as we get into
Thursday. As surface high pressure becomes more anchored in the
western Atlantic and we lose the upper-level trough, warm air
advection will be underway. This should increase more as a warm
front slides by to our north during Wednesday. A potentially
strong upper-level trough then amplifies from the Great Lakes to
the lower Mississippi Valley Thursday as low pressure is in the
Great Lakes region. The amplification of this will determine
how quickly a cold front shifts eastward. Southwesterly flow
well ahead of this will boost the warm air advection, with much
of our area is currently forecast to get into the 50s on
Thursday.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Rest of Today...VFR with SCT/BKN high clouds. West-northwest
winds around 10 kt with isolated gusts up to 20 kt. High
confidence.

Tonight...VFR. Mostly clear skies early, with increasing mid-
high level clouds after midnight. Light and variable winds
generally 3 kt or less. High confidence.

Saturday...VFR. A few scattered low clouds in the morning,
otherwise mostly cloudy. South-southwest winds around 10 kt with
occasional gusts up to 15-20 kt in the afternoon. Moderate-high
confidence.

Outlook...

Saturday night and Sunday...A period of MVFR/IFR conditions
with snow from about late Saturday evening through mid Sunday
morning. The conditions improve to VFR thereafter. West-
northwest winds increase during Sunday with gusts up to 30
knots.

Monday and Tuesday...VFR. West-northwest wind gusts up to 30
knots Monday, then much lighter on Tuesday.

&&

.MARINE...
As of 12:00 PM, all remaining Small Craft Advisories have been
allowed to expire as winds continue to diminish below 25 kt.

Westerly winds 10-20 kt for the bulk of the region through
today, diminishing tonight, with seas 2 to 4 feet.

Outlook...

Saturday...The conditions are anticipated to be below Small
Craft Advisory criteria.

Sunday...Small Craft Advisory conditions developing during the
morning, then Gale force wind gusts probable late Sunday
afternoon and especially Sunday night. Areas of freezing spray
possible Sunday night.

Monday...Gale force wind gusts possible in the morning,
otherwise Small Craft Advisory conditions probable. Areas of
freezing spray possible during the morning.

Tuesday...Small Craft Advisory conditions should be easing.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

SYNOPSIS...Gorse
NEAR TERM...RCM
SHORT TERM...Gorse
LONG TERM...Gorse
AVIATION...DeSilva/Gorse/RCM
MARINE...DeSilva/Gorse/RCM
Hazardous weather outlook, Dec 12, 1:40 PM EST, 16 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
140 PM EST Fri Dec 12 2025

MDZ012-015-019-020-131845-
Kent MD-Queen Annes-Talbot-Caroline-
140 PM EST Fri Dec 12 2025

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM SATURDAY TO 1 PM EST
SUNDAY...

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Local storm report, Dec 12, 9:12 AM EST, 4 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
912 AM EST Fri Dec 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     Snow             Tobyhanna               41.18N 75.42W
12/11/2025  M4.5 Inch        Monroe             PA   Trained Spotter

            Delayed report.

&&

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 1:37 PM ESTWinter Weather AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more47 hr

Nearby

Gale Watches in New Jersey, 2025Every gale watch in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.